MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: advanced trapliner through hemostatic valve and trapliner snapped/broke off.Retrieved from the patient by pulling back; no snare used.No harm to patient from as pulled out at beginning when advancing in hemostatic valve.Lot unknown.
 
Additional Manufacturer Narrative
A follow-up report will be issued after the investigation is complete.
 
Additional Manufacturer Narrative
One-unit of trapliner was returned for evaluation.Blood particulates were found on the catheter.Weld joint separation was confirmed.Minor wire wrap damage was observed on the halfpipe lumen of the collar.The point of weld separation was measured from proximal hub end (i.E., only working length of the pushrod).The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.The physician advanced trapliner through hemostatic valve.The trapliner snapped/broke off.The damages are likely to have occurred during use in the procedure.Per ifu states the following warning and precaution: - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury - exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result additional information was requested from the account.A response was received.The snapped portion was pulled back.No snare or intervention needed.No issues noted while prepping the catheter.No patient harm noted.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key14983341
Report Number2134812-2022-00045
Device Sequence Number20089194
Product Code DQY
UDI-Device Identifier10841156102128
UDI-Public10841156102128
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2022
Device Model Number5566
Device Catalogue Number5566
Device Lot Number717546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown